MAUDE Adverse Event Report: US SURGICAL PUERTO RICO SPACEMAKER PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

US SURGICAL PUERTO RICO SPACEMAKER PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number SMBTTRND
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, pre-operatively, the balloon broke.There was no patient involvement.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.One device was returned for analysis.Visual inspection noted the dissector balloon had a hole at the distal end.Functional evaluation noted the trocar balloon inflated and deflated without issue.The dissector balloon could not be tested due to the damage it was received with.A review of the device history record indicates the product was released meeting all medtronic quality release specifications at the time of manufacture.The reported condition was confirmed.The analysis noted evidence that the device was not used as intended.Replication of the hole in the balloon may occur when contact is made with a sharp surgical instrument during clinical application.As per instructions for use, caution: care must be exercised during insertion of the balloon as well as during the course of the procedure to avoid damaging the balloon with other instruments.If information is provided in the future, a supplemental report will be issued.

Brand Name
SPACEMAKER PLUS
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key12252897
Report Number2647580-2021-02541
Device Sequence Number19550986
Product Code GCJ
UDI-Device Identifier10884521067578
UDI-Public10884521067578
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K042412
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberSMBTTRND
Device Catalogue NumberSMBTTRND
Device Lot NumberP0G0031Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2021
Initial Date Received by Manufacturer 07/10/2021
Supplement Date Received by Manufacturer09/29/2021
Initial Report FDA Received Date07/30/2021
Supplement Report FDA Received Date10/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1